Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 149, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 21, 2011, 10:07 PM EDT for Robeson County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 10:07 PM EDT (02:07 UTC)
- Expired
- Aug 21, 2011, 11:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 104 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652
WUUS52 KILM 220207
SVRILM
NCC155-220300-
/O.NEW.KILM.SV.W.0149.110822T0207Z-110822T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1007 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1100 PM EDT
* AT 1004 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVEN BRIDGES...OR 7 MILES
SOUTHEAST OF LAURINBURG...AND MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ALMA...
PURVIS...
ELROD...
PEMBROKE...
BUIE...
FAIRMONT...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3442 7900 3460 7943 3463 7946 3472 7939
3476 7935 3479 7933 3481 7894
TIME...MOT...LOC 0207Z 273DEG 19KT 3471 7936
$$
152 follow-up statements
861
WWUS52 KILM 220242
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1042 PM EDT SUN AUG 21 2011
NCC155-220300-
/O.CON.KILM.SV.W.0149.000000T0000Z-110822T0300Z/
ROBESON NC-
1042 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CENTRAL ROBESON COUNTY...
AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUIE...OR 8 MILES
SOUTH OF RED SPRINGS...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRMONT...
PROCTORVILLE...HESTERTOWN...ORRUM...LUMBERTON AND BARKER TEN MILE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3457 7930 3461 7932 3468 7933 3470 7931
3478 7928 3481 7894 3442 7900
TIME...MOT...LOC 0243Z 273DEG 19KT 3470 7913
$$
15757
WWUS52 KILM 220256
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1056 PM EDT SUN AUG 21 2011
NCC155-220306-
/O.EXP.KILM.SV.W.0149.000000T0000Z-110822T0300Z/
ROBESON NC-
1056 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROBESON COUNTY WILL
EXPIRE AT 1100 PM EDT...
AT 1055 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3457 7930 3461 7932 3468 7933 3470 7931
3478 7928 3481 7894 3442 7900
TIME...MOT...LOC 0256Z 273DEG 19KT 3470 7905
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:06 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 21, 9:06 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 906 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT WILL ENTER THE WESTERN CAROLINAS TONIGHT AND TRACK ACROSS THE AREA LATE MONDAY INTO TUESDAY...ACCOMPANIED BY A CONTINUING CHANCE OF THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW AND BUILD INTO THE CAROLINAS WEDNESDAY THROUGH THURSDAY. TROPICAL STORM IRENE COULD POTENTIALLY IMPACT THE SOUTHEAST STATES AS A HURRICANE AS NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 900 PM SUNDAY...WE JUST SENT AN INTERMEDIATE UPDATE TO THE GRIDS AND TEXT FORECAST PRODUCTS TO ACCOUNT FOR RATHER WIDESPREAD CONVECTION DEVELOPING ACROSS THE EASTERN PIEDMONT/SANDHILLS REGION. THIS APPEARS TO BE JUST EAST OF THE PIEDMONT SURFACE TROUGH AND ALSO VERY NEAR THE AXIS OF THE UPPER LEVEL TROUGH THAT IS EXPECTED TO SWEEP EAST AND OFFSHORE VERY LATE TONIGHT. GIVEN ENOUGH ELEVATED INSTABILITY TO SUSTAIN THESE STORMS FOR THE NEXT SEVERAL HOURS WE HAVE INCREASED POPS INTO THE 60-70 PERCENT RANGE FOR MUCH OF THE SOUTH CAROLINA PEE DEE REGION NORTH OF FLORENCE...AND INTO ROBESON COUNTY NC. ONCE THE STORMS MOVE EAST INTO AREAS ALREADY WORKED OVER BY CONVECTION THEY MAY WANE IN INTENSITY...BUT LIKELY WILL NOT COMPLETELY FALL APART GIVEN THE UPPER LEVEL FORCING PERSISTING DOWN TO THE COAST. WE HAVE RAISED POPS TO 40-50 PERCENT AFTER MIDNIGHT FOR THE CAPE FEAR REGION. A CONVECTIVE OUTFLOW BOUNDARY PUSHED THROUGH THE CAPE FEAR REGION EARLIER...DROPPING TEMPS AND DEWPOINTS LOWER THAN EXPECTED. WE HAVE ADJUSTED THESE TRENDS IN THE FORECAST GRIDS...AND INDICATE THE ATMOSPHERE SLOWLY "RESETTING" BACK TO A SYNOPTIC SOUTHWEST WIND OVER THE NEXT 3-4 HOURS...WITH STEADY OR EVEN SLOWLY RISING TEMPERATURES EXPECTED. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...COLD FRONT WILL PASS THROUGH THE AREA ON MONDAY. BEST UPPER LIFT AND DEEPEST MOISTURE WILL BE SOUTH AND EAST OF THE AREA FOR THE MOST PART SO ONLY EXPECT ISOLATED TO SCATTERED STORMS WITH MAXIMUMS IN THE UPPER 80S TO LOWER 90S. AFTER STORMS WIND DOWN DURING THE LATE AFTERNOON OR EARLY EVENING...FAIR WEATHER IS EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD WITH COOLER TEMPERATURES. MIN TEMPERATURES BOTH NIGHTS WILL BE IN THE MID 60S TO AROUND 70. MAXIMUMS TUESDAY WILL BE IN THE MID 80S TO AROUND 90. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 3 PM SUNDAY...MAIN STORY FOR THE PERIOD IS IRENE AND WHAT/IF ANY IMPACT IT WILL HAVE ON THE ILM AREA. WEAKNESS IN THE UPPER RIDGE WILL DEVELOP AS SERIES OF WEAK UPPER TROUGHS DIG OVER THE EASTERN US...ALLOWING THE STORM TO TURN NORTH. SOME OF THE MEDIUM RANGE GUIDANCE HAS CONTINUED SHIFTING THE TRACK OF IRENE EAST...BUT THERE HAS NOT BEEN A LOT OF RUN TO RUN CONSISTENCY SHOWN IN THE GUIDANCE AND CONFIDENCE THROUGH THE PERIOD IS LOW. IN FACT THE RANGE OF SOLUTIONS HAS THE STORM MAKING LANDFALL ANYWHERE FROM THE EASTERN GULF COAST TO MISSING THE EAST COAST AND RECURVING INTO THE WESTERN ATLANTIC. THE NEXT 24 TO 28 HOURS SHOULD PROVIDE A MUCH CLEARER PICTURE. AHEAD OF IRENES POTENTIAL ARRIVAL A DISSIPATING FRONT SOUTH OF THE AREA AT THE START OF THE PERIOD WILL RETURN NORTH WED AFTERNOON AS BERMUDA HIGH STARTS TO BUILD BACK IN. HAVE CARRIED CHC POP EACH DAY WITH HIGHEST LATE IN THE PERIOD...ASSUMING IRENE HAS SOME IMPACT ON THE REGION. 30S SHOULD COVER WED/THU WITH LOW LEVEL CONVERGENCE FROM ONSHORE FLOW BEING ENHANCED BY DIURNAL INSTABILITY. TEMPERATURES WILL BE NEAR TO ABOVE CLIMO...WITH LOWS POTENTIALLY WELL ABOVE CLIMO LATE IN THE PERIOD. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 00Z...MODERATE CONFIDENCE OVERNIGHT DUE TO DISSIPATING CONVECTION TONIGHT AND STRATUS/FOG THREAT. VFR WILL REDEVELOP ON MONDAY BUT MORE TSTMS ARE POSSIBLE IN THE AFTN. PRIMARY CONCERN NOW IS ONGOING CONVECTION WHICH MAY IMPACT THE COASTAL TERMINALS DURING THE NEXT FEW HOURS. HAVE CARRIED TEMPO MVFR HERE TO ACCOUNT FOR THIS...IFR VSBYS ARE POSSIBLE BUT WILL HANDLE WITH AMD/S IF NECESSARY SINCE HEAVIEST RAINFALL MAY MISS THE TERMINALS. OTHER CONCERN TONIGHT IS STRATUS/FOG POTENTIAL. LBT RECEIVED QUITE A BIT OF RAIN...AND THE COASTAL TERMINALS MAY SEE SOME AS WELL. DEWPOINT DEPRESSIONS ARE RELATIVELY LOW ACROSS THE AREA...BUT A LLJ TONIGHT WILL BE TOO STRONG TO SUPPORT DENSE FOG. ATTM HAVE CARRIED SCT AT MVFR LEVEL AT THE COAST...WITH SCT IFR LEVEL CLOUDINESS INLAND. CONFIDENCE IS PRETTY LOW HOWEVER...AND HOPE TO SEE SOME STRATUS DEVELOPMENT BEFORE 06Z ISSUANCE. SOME MVFR VSBYS AT LBT APPEAR LIKELY...BUT OTRW MIXING SHOULD KEEP VSBYS UNRESTRICTED. WINDS WILL PERSIST FROM THE W/SW AT 5 TO 10 KTS OVERNIGHT...WITH SOME GUSTS AT THE COAST TO 15 KTS THROUGH THE FIRST FEW HOURS. COLD FRONT APPROACHING THE AREA WILL MOVE THROUGH DURING MONDAY TURNING WINDS TO THE W/NW DURING THE EVE...THE EXCEPTION BEING AT THE MYRTLES WHERE A SEA BREEZE WILL KEEP A SW FLOW THROUGH THE DAY. MORE SHOWERS AND TSTMS ARE POSSIBLE DURING THE AFTN...BUT FOR NOW HAVE CARRIED BKN CB AND WILL UPDATE WITH LATER ISSUANCES. EXTENDED OUTLOOK...SCATTERED AFTN SHRA/TSRA THROUGH THE EXTENDED. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 730 PM SUNDAY...A COLD FRONT WILL MOVE INTO THE INTERIOR CAROLINAS AFTER MIDNIGHT TONIGHT. OUT AHEAD OF THE FEATURE THE PRESSURE GRADIENT WILL TIGHTEN AS THE BERMUDA HIGH TRIES TO CONTINUES TO POKE IN FROM THE EAST. ALL 12Z AND 18Z MODELS SHOW A RATHER HEALTHY LOW LEVEL JET TONIGHT...1000 FT WINDS OVER 20 KNOTS...PERSISTING ALMOST UNTIL DAYBREAK MONDAY. WITH SUCH A WARM OCEAN SURFACE THIS TIME OF YEAR WE EXPECT VERY GOOD VERTICAL MIXING TO TAP INTO THESE STRONGER WINDS ALOFT AND CONTINUE TO BRING 20-25 KT WINDS THROUGH MOST OF THE NIGHT. LATEST WIND OBSERVATIONS ALONG THE COAST SHOW THIS IS ALREADY THE CASE. SEAS ARE NOT QUITE AS HIGH AS EARLIER FORECASTS INDICATES. BUOYS ARE SHOWING 3 FT SEAS THROUGHOUT THE AREA...BUT WITH THE BULK OF THE ENERGY AT VERY SHORT PERIODS MAKING FOR A VERY BUMPY RIDE FOR SMALL CRAFT. AN EXERCISE CAUTION HEADLINE WILL REMAIN ON THE FORECAST THROUGH THE NIGHT. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...SW WINDS MONDAY MORNING WILL SHIFT TO THE NW MONDAY NIGHT AND VEER TO THE EAST BY TUESDAY NIGHT. SPEEDS WILL RUN 15 KT OR LESS THROUGH MOST OF THE PERIOD EXCEPT MONDAY MORNING WHEN 20 KT WINDS ARE POSSIBLE. SEA HEIGHTS OF 3 TO 5 FEET MONDAY WILL DIMINISH TO 4 FT OR LESS MONDAY AFTERNOON AND REMAIN SO FOR THE REST OF THE PERIOD. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 3 PM SUNDAY...SOUTHEAST FLOW AROUND 10 KT ACROSS THE WATERS WED INTO THU AS BERMUDA HIGH STARTS TO BUILD BACK IN FROM THE EAST. THU AND BEYOND BECOMES TROUBLESOME. ALL OF THE FORECAST PARAMETERS WILL DEPEND UPON THE TRACK...STRENGTH...AND SIZE OF IRENE. CURRENT FORECAST TRACK WOULD KEEP WINDS WITH AN EASTERLY COMPONENT OVER THE WATERS THROUGH THE END OF THE PERIOD WITH BUILDING SOUTHEAST SWELL. HOWEVER...THERE REMAINS PLENTY OF UNCERTAINTY AND THE 12Z GUIDANCE HAS NOT HELPED CLEAR UP THE PICTURE ANY. FOR NOW HAVE MADE LIMITED CHANGES TO LATER PERIODS...BUT SIGNIFICANT CHANGES COULD BE AFOOT. CURRENTLY HAVE SEAS CAPPED AT 6 FT LATE...BUT CANNOT RULE OUT 3 TIMES THIS VALUE IF IRENE PASSES MUCH CLOSER TO THE WATERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...TRA SHORT TERM...31 LONG TERM...III AVIATION...JDW
Hazardous weather outlook, Aug 21, 4:12 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 412 PM EDT SUN AUG 21 2011 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-222015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 412 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-056-222015- COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN- 412 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-222015- COASTAL PENDER-COASTAL NEW HANOVER- 412 PM EDT SUN AUG 21 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-222015- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 412 PM EDT SUN AUG 21 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. NO DEFINITE HAZARDS ARE EXPECTED. TROPICAL CYCLONE IRENE IMPACTS REMAIN UNCERTAIN...BUT SHOULD BE MONITORED CLOSELY IN THE UPCOMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Local storm report, Aug 21, 6:12 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 1 NW BARKER TEN MILE 34.69N 78.99W
08/21/2011 ROBESON NC PUBLIC
1 FOOT DIAMETER OAK TREE SNAPPED IN HALF. MANY LARGE
LIMBS FROM ADDITIONAL TREES ALSO BLOWN DOWN.
&&
EVENT NUMBER ILM1100514
WEISSLocal storm report, Aug 21, 6:18 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
618 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 1 WSW BARKER TEN MILE 34.67N 79.01W
08/21/2011 ROBESON NC EMERGENCY MNGR
POWER LINES DOWN NEAR EXIT 22 BLOCKING PORTIONS OF
I-95.
&&
EVENT NUMBER ILM1100515
WEISSSpecial weather statement, Aug 21, 7:11 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT SUN AUG 21 2011
NCZ099-109-110-220000-
COASTAL BRUNSWICK-COLUMBUS-INLAND BRUNSWICK-
711 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND COLUMBUS
COUNTIES THROUGH 800 PM EDT...
AT 711 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EXUM TO ASH...OR ALONG A
LINE EXTENDING FROM 15 MILES NORTH OF SHALLOTTE TO 14 MILES
NORTHWEST OF SHALLOTTE...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE SHALLOTTE...ASH...CIVIE TOWN...
EXUM...FREELAND...HONEY ISLAND...LONGWOOD...MAKATOKA...OAK
ISLAND...RUSSTOWN...SUPPLY...WACCAMAW AND ROUTE 17 FROM CALABASH
TO SUPPLY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3389 7843 3410 7866 3423 7849 3393 7808
TIME...MOT...LOC 2311Z 316DEG 23KT 3417 7846 3411 7848
3406 7858
IIISpecial weather statement, Aug 21, 7:59 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
759 PM EDT SUN AUG 21 2011
NCZ106>108-220030-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-
759 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 830 PM EDT...
AT 759 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WRIGHTSBORO...OR ABOUT OVER WILMINGTON...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE WILMINGTON...BAYSHORE...CASTLE
HAYNE...OGDEN...SEAGATE...SMITH CREEK...WINDEMERE AND WRIGHTSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3419 7785 3419 7796 3424 7796 3426 7799
3427 7800 3428 7799 3428 7800 3437 7798
3437 7794 3436 7794 3437 7793 3436 7781
3431 7777 3435 7772 3434 7768
TIME...MOT...LOC 2359Z 281DEG 19KT 3427 7790
15Special weather statement, Aug 21, 9:59 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
959 PM EDT SUN AUG 21 2011
NCZ087-220300-
ROBESON-
959 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS ROBESON COUNTY THROUGH 1100
PM EDT...
AT 958 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER MAXTON...OR ABOUT OVER LAURINBURG...MOVING EAST AT
20 MPH.
SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...RED SPRINGS...ALMA...
BARKER TEN MILE...BARNESVILLE...BUIE...ELROD...FAIRMONT...
HESTERTOWN...HOWELLSVILLE...MAXTON AND PEMBROKE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3495 7902 3490 7893 3474 7885 3470 7881
3467 7881 3457 7885 3455 7885 3430 7907
3463 7946 3478 7932 3484 7922 3485 7918
TIME...MOT...LOC 0158Z 272DEG 19KT 3473 7937
15Special weather statement, Aug 21, 10:02 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1002 PM EDT SUN AUG 21 2011
SCZ017-023-024-032-033-220300-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
1002 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 1100 PM EDT...
AT 1001 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER BENNETTSVILLE...MOVING EAST...SOUTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
DILLON...FLORENCE...HARTSVILLE...LAKE CITY...MARION...MULLINS...
AUBURN...BINGHAM...BLUE BRICK AND BROWNSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3450 8005 3449 7988 3462 7978 3468 7986
3474 7990 3481 7971 3473 7957 3430 7908
3422 7913 3384 7976 3383 7980 3389 7985
3390 7996 3395 7998 3399 7990 3414 8015
3423 8012 3436 8018 3432 8024 3437 8029
TIME...MOT...LOC 0201Z 272DEG 19KT 3462 7969
15The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:59 PM EDT | Special Weather Statement | ILM | Robeson | 61 min |
| Aug 21, 11:01 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 59 min |
| Aug 22, 12:14 AM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Robeson | 2 hr |
| Aug 22, 3:25 PM EDT | Special Weather Statement | ILM | Pender | 35 min |
| Aug 22, 4:45 PM EDT | Tornado Warning | ILM | New Hanover | 30 min |
| Aug 22, 5:21 PM EDT | Special Weather Statement | ILM | Brunswick | 54 min |
| Aug 22, 5:36 PM EDT | Areal Flood Advisory | ILM | New Hanover | 84 min |
| Aug 22, 6:21 PM EDT | Areal Flood Advisory | ILM | Brunswick | 114 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.